MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-019
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.Based on the information reported on the patient implant form, a carbomedics reduced mechanical valve r5-019 was implanted on (b)(6) 2014 and explanted on (b)(6) 2020.No further information is presently available.No indication of a device malfunction nor serious injury was received from the site regarding this event.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer made several attempts to follow-up for further information on the event and on the device disposition, however, at this time no further information has been received.Based on the available information, it is not possible to draw a definitive conclusion to the reported event.However, from the document review performed, no manufacturing deficits were identified.At this time because no further information is available and the device is not available for analysis the root cause cannot be established.Should further information be received, the manufacturer will reassess the investigation and provide an update to this reporting activity.

Brand Name
CARBOMEDICS REDUCED AORTIC VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key10805552
Report Number1718850-2020-01189
Device Sequence Number14269626
Product Code LWQ
UDI-Device Identifier08022057012760
UDI-Public(01)08022057012760(240)R5-019(17)181210
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2020
Report Date (Section F) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2018
Device Model NumberR5-019
Device Catalogue NumberR5-019
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/27/2020
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer10/08/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR